MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-8-6-40-135
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a protege rx stent to treat a moderately calcified lesion in the common carotid artery.The ifu was followed and the device was prepped without issue.It was reported that the lock pin was removed before attempting to deploy the stent.The lesion was reported to have been pre-dilated and the device was passed through a previously deployed stent.It was reported that stent deformation occurred in vivo during deployment.The physician reported the stent did not deploy.The distal tip was reported to have been almost bent.The procedure was completed using a new stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the catheter was returned for evaluation.Inspection of the catheter revealed a puncture in the bonding section of the distal outer shaft and proximal shaft.Sanguine residue was observed within the hypotube of the y-connector.When the syringe was pressurized sanguine tinted fluid and residue were observed exiting the distal end of the outer sheath of the sds.As the stent was attempting to deploy, the deployment paddle exhibited a bend during the process.The returned catheter stent would not deploy within the maximum peak force of 1.76 lbs.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8027364
Report Number2183870-2018-00484
Device Sequence Number11121494
Product Code NIM
UDI-Device Identifier00821684038703
UDI-Public00821684038703
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2019
Device Catalogue NumberSECX-8-6-40-135
Device Lot NumberA535251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1